Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin

M Wefers Bettink-Remeijer, K Brouwers, L van Langenhove, P W T De Waard, T O Missotten, J P Martinez Ciriano, E Van Aken

Onderzoeksoutput: Bijdrage aan tijdschriftBriefpeer review

Samenvatting

OBJECTIVE: To report a newly recognized adverse effect of oral moxifloxacin.

DESIGN: Observational case reports.

PARTICIPANTS: Five patients who used oral moxifloxacin therapy.

MAIN OUTCOME MEASURES: In five patients, a uveitis-like episode followed oral moxifloxacin therapy, afterwards they experienced photophobia. At slitlamp investigation, the patients showed almost complete iris transillumination, not restricted to one sector, and persistent mydriasis of the pupil, with no reaction to light and no near reflex. Follow-up of 3 years in one of the patients showed no change of symptoms. Only in one patient, with a history of anterior uveitis, an anterior chamber tap was positive for herpes simplex genome. Only after the use of moxifloxacin did she experience continuous photophobia.

CONCLUSIONS: Iris transillumination and sphincter paralysis is a newly recognized adverse effect of oral moxifloxacin therapy.

Originele taal-2Engels
Pagina's (van-tot)2260-2
Aantal pagina's3
TijdschriftEye (London, England)
Volume23
Nummer van het tijdschrift12
DOI's
StatusGepubliceerd - dec. 2009

Vingerafdruk

Duik in de onderzoeksthema's van 'Uveitis-like syndrome and iris transillumination after the use of oral moxifloxacin'. Samen vormen ze een unieke vingerafdruk.

Citeer dit